Alert archive / Connecticut / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 11, NWS Albany, NY

May 27, 2015Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this severe thunderstorm warning at May 27, 2015, 6:45 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2015, 6:45 PM EDT (22:45 UTC)
Expired
May 27, 2015, 7:30 PM EDT
In force
45 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Northwest Hills Planning Region, CT

The radar

The Brookhaven radar (KOKX), 96 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 12:54 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WUUS51 KALY 272245
SVRALY
CTC005-272330-
/O.NEW.KALY.SV.W.0011.150527T2245Z-150527T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
645 PM EDT WED MAY 27 2015

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 730 PM EDT

* AT 645 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR TOLLAND TO NEAR LAKE CARMEL...MOVING EAST AT 35
  MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HARTLAND AND WINSTED AROUND 650 PM EDT.
  GRANBY AROUND 700 PM EDT.
  NEW MILFORD AROUND 705 PM EDT.
  WOODBURY CENTER AROUND 720 PM EDT.
  SOUTHBURY AND BRIDGEPORT--STAMFORD AROUND 725 PM EDT.
  WATERBURY...THOMASTON...MIDDLEBURY AND OAKVILLE AROUND 730 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE DEAN
CORNERS...HUNTSVILLE...BIRCH GROVES...MINORTOWN...SOUTH KENT...DELANO
FIELD...GOOSE GREEN...NEPAUG...EAST CORNWALL AND BRIDGEWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&

LAT...LON 4149 7337 4151 7339 4149 7344 4168 7350
      4204 7342 4203 7301 4197 7303 4197 7289
      4190 7291 4189 7294 4181 7295 4180 7302
      4164 7298 4157 7309 4156 7316 4151 7316
      4151 7332 4147 7332
TIME...MOT...LOC 2245Z 258DEG 32KT 4204 7306 4149 7361 

HAIL...0.75IN
WIND...60MPH
 
$$

NAS
1 follow-up statement
126 
WWUS51 KALY 272318
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
718 PM EDT WED MAY 27 2015

CTC005-272330-
/O.CON.KALY.SV.W.0011.000000T0000Z-150527T2330Z/
LITCHFIELD CT-
718 PM EDT WED MAY 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR LITCHFIELD COUNTY...

AT 718 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WEST SPRINGFIELD TO WOODBURY CENTER...MOVING EAST
AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  WATERBURY AND THOMASTON AROUND 730 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
WRIGHTVILLE...HARWINTON...THE CLAM SHELL...MINORTOWN...NORTHVILLE...
BRIDGWATER GREEN...DELANO FIELD...TOWN HILL...GOOSE GREEN AND NEPAUG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4149 7337 4151 7339 4155 7341 4171 7344
      4188 7325 4203 7301 4197 7303 4197 7289
      4190 7291 4189 7294 4181 7295 4180 7302
      4164 7298 4157 7309 4156 7316 4151 7316
      4151 7332 4147 7332
TIME...MOT...LOC 2318Z 258DEG 32KT 4210 7269 4155 7324 

HAIL...0.75IN
WIND...60MPH
 
$$

NAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:04 PM EDT, 41 minutes earlier.

Area forecast discussion, May 27, 6:04 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
604 PM EDT WED MAY 27 2015

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL TAPER OFF
OVERNIGHT...LEAVING WARM AND HUMID CONDITIONS IN PLACE. A COLD FRONT
WILL MOVE THROUGH THE REGION ON THURSDAY WITH MORE SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS...MAINLY THROUGH EARLY AFTERNOON. HIGH
PRESSURE WILL THEN BUILD IN FROM THE NORTH AND WEST THURSDAY NIGHT
INTO FRIDAY WITH LESS HUMID CONDITIONS. ANOTHER COLD FRONT WILL
APPROACH FROM THE NORTHWEST LATE SATURDAY WITH MORE SHOWERS AND
THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

...AS OF 6 PM EDT...SEVERE THUNDERSTORM WATCH 227 REMAINS IN
EFFECT ACROSS SOUTHERN VT/WESTERN MA/NW CT AND THE MID HUDSON
VALLEY. IT HAS BEEN CANCELLED ELSEWHERE...

A LINE OF SHOWERS AND THUNDERSTORMS EXTENDS FROM SW VT INTO THE
MID HUDSON VALLEY...WITH A TRAILING STRATIFORM AREA OF RAIN
EXTENDING INTO THE S/E PORTIONS OF THE CAPITAL REGION AND SE
CATSKILLS. AREAS S AND E OF THIS LINE...SB CAPES REMAIN ABOVE
1000 J/KG...WITH SOME POCKETS OF 1500 J/KG. SO CAN NOT RULE OUT
ISOLATED DAMAGING WIND GUSTS IN THESE AREAS. FARTHER N AND
W...WHERE THUNDERSTORMS OCCURRED EARLIER...THE AIR MASS HAS BEEN
WORKED OVER ENOUGH...AND THE SEVERE THREAT HAS ENDED.

THIS LINE SHOULD CONTINUE MOVING E/SE THROUGH 7 PM.

AFTER THIS LINE MOVES THROUGH...STILL CAN NOT RULE OUT AN ISOLATED
SHOWER/THUNDERSTORM REDEVELOPING ACROSS PORTIONS OF THE UPPER
HUDSON VALLEY/WESTERN ADIRONDACKS AND SOUTHERN VT SHORTLY AFTER
SUNSET AS MID LEVEL COOLING AND HEIGHT FALLS SPREAD ACROSS THE
REGION. HOWEVER...IT APPEARS THAT ANY RENEWED ACTIVITY SHOULD THEN
DIMINISH LATER THIS EVENING.

THE MAIN COLD FRONT...AND UPPER LEVEL TROUGH REMAINS WELL WEST OF
THE REGION ACROSS THE GREAT LAKES. THIS MAY ALLOW ADDITIONAL
SHOWERS AND THUNDERSTORMS TO APPROACH THE WESTERN ADIRONDACKS
TOWARD DAYBREAK.

OTHERWISE...SOME PATCHY FOG/LOW CLOUDS COULD DEVELOP LATER TONIGHT
GIVEN THE VERY MOIST LOW LEVELS FROM THE RAIN COOLED AIR.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
THURSDAY...THE AFOREMENTIONED COLD FRONT AND UPPER LEVEL DYNAMICS
WILL PASS ACROSS THE REGION DURING THE LATE MORNING INTO THE
EARLY/MID AFTERNOON HOURS. THE MID LEVELS WILL BE A BIT COOLER
TOMORROW...AND STILL WITH FAIRLY STRONG WINDS ALOFT. HOWEVER...THE
LOW AND MID LEVELS WILL BE DRIER THAN TODAY. AT THIS TIME...HAVE
INCLUDED MENTION OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
FOR LATE MORNING THROUGH MID AFTERNOON...WITH THE BEST CHANCE FOR
AREAS MAINLY E OF THE HUDSON RIVER. IN THESE EASTERN AREAS...HAVE
INCLUDED MENTION OF GUSTY WINDS/SMALL HAIL. CAN NOT RULE OUT AN
ISOLATED MARGINALLY SEVERE CELL IN THE AFTERNOON...ESP FOR
ISOLATED DAMAGING WIND GUSTS. OTHERWISE...DEEP MIXING IN THE WAKE
OF THE FRONT SHOULD ALLOW FOR GUSTY WEST/NORTHWEST WINDS TO
DEVELOP BY LATE AFTERNOON. SOME GUSTS COULD REACH UP TO 35 MPH. MAX
TEMPS SHOULD REACH THE LOWER/MID 80S IN VALLEYS AND MID/UPPER 70S
ACROSS HIGHER ELEVATIONS.

THU NT-FRI NT...HIGH PRESSURE BUILDS IN...PROVIDING MAINLY CLEAR
SKIES. MID LEVEL HEIGHTS WILL BE RATHER HIGH...SO STILL EXPECT
WARM TEMPS ON FRI...REACHING THE MID TO UPPER 80S IN LOWER
ELEVATIONS...AND UPPER 70S TO LOWER 80S ACROSS HIGHER TERRAIN. THU
NT/FRI AM WILL BE COOLER...MAINLY IN THE LOWER/MID 50S. FRI NT/SAT
AM WILL BE MILDER...WITH MAINLY 50S TO LOWER 60S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
SAT-SUN...A COLD FRONT WILL APPROACH FROM THE NORTHWEST LATE IN
THE DAT SAT...AND PASS THROUGH SAT NT/EARLY SUN. THERE ARE SOME
INDICATIONS THAT A WAVE DEVELOPS ALONG THIS BOUNDARY...AS SOME
UPPER LEVEL ENERGY FROM THE CENTRAL/SOUTHERN PLAINS POSSIBLY GETS
CAUGHT AHEAD OF THE MAIN UPPER LEVEL TROUGH. SO...EXPECT
SHOWERS/THUNDERSTORMS TO DEVELOP ACROSS THE WESTERN ADIRONDACKS BY
MID TO LATE MORNING...THEN SPREAD S AND E FOR MOST AREAS N AND W
OF THE CAPITAL REGION BY MID AFTERNOON...THEN POSSIBLY INTO
WESTERN MA/NW CT BY SUNSET. DEPENDING ON INSTABILITY...SOME SEVERE
THUNDERSTORMS COULD OCCUR. SHOWERS SHOULD LINGER INTO SAT NT AND
SUN AM...ESP FOR AREAS S AND E OF THE CAPITAL REGION. TEMPS ON SAT
SHOULD REACH 85-90 IN VALLEYS...AND MID 70S TO LOWER 80S ACROSS
HIGHER ELEVATIONS. SAT NT/SUN AM MINS SHOULD FALL INTO THE 50S FOR
MOST AREAS. COOLER ON SUN...WITH MAXES MAINLY IN THE 60S TO LOWER
70S.

SUN NT-WED...SHOWERS MAY LINGER ACROSS SOUTHERN AREAS FOR SUN NT-
MON...DEPENDING IF THE FRONT SLOWS DOWN. OTHERWISE...FAIR AND LESS
HUMID OTHER AREAS...BEFORE HUMIDITY INCREASES AGAIN BY WED. TEMPS
WILL BE AT OR A BIT BELOW SEASONABLE LEVELS.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
A PRE FRONTAL TROUGH WITH ASSOCIATED SHOWERS AND THUNDERSTORMS WILL
AFFECT THE TAF SITES THROUGH ABOUT 24Z/01Z. SOME UNCERTAINTIES ABOUT
EXACT TIMING...BUT SELECTED AN HOUR OF MVFR VISIBILITIES AND CEILINGS
AT EACH TAF SITE...WHICH CAN BE AMENDED OR SLIGHT TIMING DIFFERENCES
AS THE THUNDERSTORMS DEVELOP AND MOVE EAST. THERE MAY BE SOME VERY
BRIEF IFR CEILINGS AND VISIBILITIES WITH THE THUNDERSTORMS BUT AGAIN...
THIS FAR OUT CAN AMEND TO INCLUDE IFR DEPENDING ON HOW THE
THUNDERSTORMS DEVELOP AND MOVE. AFTER ABOUT 01Z/02Z...THUNDERSTORMS
SHOULD MOVE OUT OF THE REGION...BUT A FEW LINGER SHOWERS COULD BE AROUND
THROUGH ABOUT 04Z...WHEN WINDS SHOULD BECOME LIGHT AND SOME MVFR
VISIBILITIES IN FOG AND SOME INTERVALS OF MVFR CEILINGS DEVELOP AT
ALL THE TAF SITES. CONDITIONS COULD FLIRT WITH IFR AT KPSF AND KGFL
AFTER 10Z...BUT CEILINGS AND VISIBILITIES COULD LOWER AT ALL SITES
THROUGH 10Z...BUT AGAIN...THE BEST CHANCE FOR IFR IS AT KPSF AND
KGFL. BY 14Z...CONDITIONS SHOULD RETURN TO VFR AT ALL SITES.

SOUTH WINDS AT 10 TO 15 KT...WITH SOME GUSTS AROUND 20 KT AT TIMES THIS
AFTERNOON...DIMINISHING TO 6 KT OR LESS TONIGHT. WINDS WILL TREND TO
SOUTHWEST THROUGH THE MORNING AT 10 TO 15 KT. WINDS WILL TREND TO WEST
BY 16Z-18Z AND INCREASE TO 15 KT OR GREATER BUT TIMING IS UNCERTAIN...
AND WILL BE REFLECTED ONCE THE TAF VALID TIME EXTENDS BEYOND 18Z
THURSDAY.

OUTLOOK...

THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY: MODERATE OPERATIONAL IMPACT. BREEZY CHANCE OF SHRA...TSRA.
SATURDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA.
SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
SUNDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
MONDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.

&&

.FIRE WEATHER...
     WIND GUSTS OF 25-30 MPH EXPECTED THU AFTERNOON...

SHOWERS AND THUNDERSTORMS THIS EVENING WILL TAPER OFF. ANOTHER
ROUND OF ISOLATED TO SCATTERED SHOWERS AND POSSIBLE THUNDERSTORMS
WILL BE POSSIBLE THURSDAY AS A COLD FRONT MOVES THROUGH. DRY
CONDITIONS ARE EXPECTED FOR THU NT THROUGH FRI NT.

RH VALUES WILL RECOVER TO 90-100 PERCENT TONIGHT. IN THE WAKE OF
THE FRONT...THE RH WILL FALL INTO THE 35-50 PERCENT RANGE FOR THU
AFTERNOON.

ANOTHER COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS FOR LATE
SAT INTO SUN.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS HAVE BROUGHT LOCALIZED RAINFALL AMTS OF
BETWEEN 1 AND 2 INCHES TO PORTIONS OF THE REGION TODAY.
HOWEVER...MOST AREAS GENERALLY RECEIVED ONE TENTH...TO ONE THIRD
OF AN INCH.

ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS WILL BE POSSIBLE
THROUGH THU AFTERNOON AS A COLD FRONT MOVES THROUGH. ADDITIONAL
RAINFALL AMTS OF UP TO ONE QUARTER OF AN INCH COULD OCCUR.

GENERALLY DRY CONDITIONS ARE EXPECTED FOR THU NT THROUGH FRI NT.
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR LATE SAT
INTO SAT NT WITH ANOTHER COLD FRONT. LOCALLY HEAVY DOWNPOURS WILL
BE POSSIBLE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL/WASULA
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...KL
AVIATION...NAS
FIRE WEATHER...KL/WASULA
HYDROLOGY...KL/WASULA
Hazardous weather outlook, May 27, 6:07 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
607 PM EDT WED MAY 27 2015

CTZ001-013-MAZ001-025-NYZ060-061-063>066-VTZ013>015-281100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
607 PM EDT WED MAY 27 2015

...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE MID HUDSON VALLEY OF
EAST CENTRAL NEW YORK AND FOR SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THURSDAY
AFTERNOON. SOME THUNDERSTORMS COULD CONTAIN LOCALLY STRONG GUSTY
WINDS AND SMALL HAIL...IN ADDITION TO LOCALLY HEAVY DOWNPOURS.
THUNDERSTORMS SHOULD MOVE FROM THE WEST...TOWARD THE EAST AT 30
TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED. PLEASE REFER TO SEVERE
THUNDERSTORM WATCH 227 AT THIS TIME.

NYZ032-033-038>043-047>054-058-059-082>084-281100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-
607 PM EDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN AND WESTERN
ADIRONDACKS...THE MOHAWK VALLEY...THE GREATER CAPITAL
REGION...THE LAKE GEORGE SARATOGA REGION...SCHOHARIE
VALLEY...NORTHEAST CATSKILLS AND NORTHERN TACONICS OF EAST CENTRAL
NEW YORK.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING.
LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THURSDAY
AFTERNOON. SOME THUNDERSTORMS COULD CONTAIN LOCALLY STRONG GUSTY
WINDS AND SMALL HAIL...IN ADDITION TO LOCALLY HEAVY DOWNPOURS.
THUNDERSTORMS SHOULD MOVE FROM THE WEST...TOWARD THE EAST AT 30
TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 27, 5:58 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
558 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     PITTSFIELD              42.45N  73.26W
05/27/2015                   BERKSHIRE          MA   TRAINED SPOTTER

            TREES DOWN

&&

EVENT NUMBER ALY1500063

HELLER
Local storm report, May 27, 6:09 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
609 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND DMG     HUDSON                  42.25N  73.79W
05/27/2015                   COLUMBIA           NY   911 CALL CENTER

            TREE DOWN ON WIRES

&&

EVENT NUMBER ALY1500064

HELLER
Local storm report, May 27, 6:15 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
615 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     HILLSDALE               42.18N  73.53W
05/27/2015                   COLUMBIA           NY   911 CALL CENTER

            WIRES DOWN IN ROADWAY

&&

EVENT NUMBER ALY1500065

HELLER
Special weather statement, May 27, 6:25 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
625 PM EDT WED MAY 27 2015

CTZ001-MAZ025-272315-
NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
625 PM EDT WED MAY 27 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD AND
SOUTHERN BERKSHIRE COUNTIES...

AT 625 PM EDT...A STRONG THUNDERSTORM WAS OVER CANAAN...OR 11 MILES
SOUTH OF GREAT BARRINGTON...MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GREAT BARRINGTON...SHEFFIELD...NORFOLK...OTIS...CANAAN...BLANDFORD...
SANDISFIELD...TOLLAND...ASHLEY FALLS...FALLS VILLAGE...HOUSATONIC...
SALISBURY...NEW MARLBOROUGH...MONTEREY...ALFORD...TYRINGHAM...
KONKAPOT...THE CEDARS...FREE QUARTER AND HUNTSVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4215 7303 4215 7307 4212 7306 4211 7307
      4209 7307 4207 7306 4204 7306 4204 7301
      4201 7302 4190 7347 4224 7342 4229 7300
      4225 7300
TIME...MOT...LOC 2225Z 249DEG 45KT 4203 7330

NAS
Local storm report, May 27, 6:27 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
627 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     1 N EAST HILLSDALE      42.20N  73.50W
05/27/2015                   COLUMBIA           NY   911 CALL CENTER

            TREES AND WIRES DOWN ON COLLINS ST

&&

EVENT NUMBER ALY1500066

HELLER
Local storm report, May 27, 6:42 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
642 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     1 N WEST CORNWALL       41.89N  73.36W
05/27/2015                   LITCHFIELD         CT   FIRE DEPT/RESCUE

            WIRES DOWN

&&

EVENT NUMBER ALY1500067

HELLER

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 5:21 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region54 min
May 27, 5:40 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region65 min
May 27, 6:25 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region2 hr
May 27, 6:25 PM EDTSpecial Weather StatementALY50 min
May 27, 7:30 PM EDTSpecial Weather StatementALY30 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.